MAUDE Adverse Event Report: PROGAV WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

PROGAV WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FV413T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to qab 2154.Manufacturing site evaluation: manufacturing and quality control data: the progav® shunt system was manufactured by a qualified employee in october 2015.Deviations during assembly did not occur.The system was sterilized by miethke and released for shipment after final inspection.The progav® shunt system is comprised of a progav® adjustable pressure valve with a normal pressure range of 0 to 20 cmh20.The shunt system was inspected as article fv413t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the shunt system was returned dry in a plastic bag (not submersed in liquid as suggested).Visual inspection: no significant deformations or damage to the valve, except scratches, were detected during the visual inspection.Permeability test: a permeability test has shown that the valve was occluded.Adjustment test: the progav® was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational and the braking force was within given tolerances.Result: it should be noted that the valve was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items was not significant due to the affect dry deposits of liquor and blood can have on product performance.First, a visual inspection of the progav® was performed.No significant deformations or damage to the valve, except scratches, were detected during the visual inspection.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was not permeable, but met all other specifications.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of valve occlusion was confirmed.This was likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of adjustment issues was not able to be substantiated.However, it is possible that deposits observed inside the valve may have led to the malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a progav with shuntassistant 20 (part # fv413t) was implanted during a procedure performed on an unknown date.According to the complainant, the valve adjusted on its own.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Weight: (b)(6).Height: unknown.Gender: unknown.

Brand Name
PROGAV WITH SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
MDR Report Key12746643
Report Number3004721439-2021-00724
Device Sequence Number4480946
Product Code JXG
UDI-Device Identifier04041906132101
UDI-Public4041906132101
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV413T
Device Catalogue NumberFV413T
Device Lot Number20028272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2017
Initial Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient Weight30